Alert archive / California / Wind Advisories in 2016
Wind Advisory 12, NWS Hanford, CA
NWS Hanford, CA issued this wind advisory at Mar 13, 2016, 3:45 AM PDT. It took effect at Mar 13, 2016, 1:00 PM PDT. It was in force for 34 hr.
The area
The counties it named.
The facts
- Issued
- Mar 13, 2016, 3:45 AM PDT (10:45 UTC)
- In effect from
- Mar 13, 2016, 1:00 PM PDT
- Expired
- Mar 14, 2016, 11:00 PM PDT
- In force
- 34 hr
- Issued by
- NWS Hanford, CA
The text
As transmitted.
139 WWUS76 KHNX 131045 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 345 AM PDT SUN MAR 13 2016 ...GUSTY WINDS BELOW KERN COUNTY MOUNTAIN PASSES... CAZ095-098-099-131845- /O.NEW.KHNX.WI.Y.0012.160313T2000Z-160315T0000Z/ KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY- SOUTHEASTERN KERN COUNTY DESERT- INCLUDING THE CITIES OF...TEHACHAPI...LAKE ISABELLA... RIDGECREST...ROSAMOND...CALIFORNIA CITY...EDWARDS AFB...MOJAVE 345 AM PDT SUN MAR 13 2016 ...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 5 PM PDT MONDAY... THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 5 PM PDT MONDAY. * TIMING...WINDS ARE EXPECTED TO INCREASE DURING THE EARLY AFTERNOON. WINDS DECREASING MONDAY AFTERNOON. * WINDS...WEST 20 TO 35 MPH WITH GUSTS TO 50 MPH. THE STRONGER WIND GUSTS ARE EXPECTED BELOW MOUNTAIN PASSES. * IMPACTS...CROSS WINDS WILL MAKE FOR DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES ALONG HIGHWAYS 58...14...AND 395. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MV
7 follow-up statements
917 WWUS76 KHNX 131856 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 1156 AM PDT SUN MAR 13 2016 ...GUSTY WINDS BELOW KERN COUNTY MOUNTAIN PASSES... CAZ095-098-099-140300- /O.CON.KHNX.WI.Y.0012.160313T2000Z-160315T0000Z/ KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY- SOUTHEASTERN KERN COUNTY DESERT- INCLUDING THE CITIES OF...TEHACHAPI...LAKE ISABELLA... RIDGECREST...ROSAMOND...CALIFORNIA CITY...EDWARDS AFB...MOJAVE 1156 AM PDT SUN MAR 13 2016 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON UNTIL 5 PM PDT MONDAY... * TIMING...WINDS ARE EXPECTED TO INCREASE DURING THE EARLY AFTERNOON. WINDS DECREASING MONDAY AFTERNOON. * WINDS...WEST 20 TO 35 MPH WITH GUSTS TO 50 MPH. THE STRONGER WIND GUSTS ARE EXPECTED BELOW MOUNTAIN PASSES. * IMPACTS...CROSS WINDS WILL MAKE FOR DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES ALONG HIGHWAYS 58...14... AND 395. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ DS
317 WWUS76 KHNX 140300 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 800 PM PDT SUN MAR 13 2016 ...GUSTY WINDS BELOW KERN COUNTY MOUNTAIN PASSES... CAZ095-098-099-141130- /O.CON.KHNX.WI.Y.0012.000000T0000Z-160315T0000Z/ KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY- SOUTHEASTERN KERN COUNTY DESERT- INCLUDING THE CITIES OF...TEHACHAPI...LAKE ISABELLA... RIDGECREST...ROSAMOND...CALIFORNIA CITY...EDWARDS AFB...MOJAVE 800 PM PDT SUN MAR 13 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT MONDAY... * TIMING...GUSTY WINDS WILL CONTINUE OVERNIGHT. WINDS DECREASING MONDAY AFTERNOON. * WINDS...WEST 20 TO 35 MPH WITH GUSTS TO 50 MPH. THE STRONGER WIND GUSTS ARE EXPECTED BELOW MOUNTAIN PASSES. * IMPACTS...CROSS WINDS WILL MAKE FOR DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES ALONG HIGHWAYS 58...14... AND 395. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
445 WWUS76 KHNX 141109 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 409 AM PDT MON MAR 14 2016 ...GUSTY WINDS BELOW KERN COUNTY MOUNTAIN PASSES... CAZ095-098-099-141915- /O.CON.KHNX.WI.Y.0012.000000T0000Z-160315T0000Z/ KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY- SOUTHEASTERN KERN COUNTY DESERT- INCLUDING THE CITIES OF...TEHACHAPI...LAKE ISABELLA... RIDGECREST...ROSAMOND...CALIFORNIA CITY...EDWARDS AFB...MOJAVE 409 AM PDT MON MAR 14 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... * TIMING...GUSTY WINDS WILL CONTINUE OVERNIGHT. WINDS DECREASING MONDAY AFTERNOON. * WINDS...WEST 20 TO 35 MPH WITH GUSTS TO 50 MPH. THE STRONGER WIND GUSTS ARE EXPECTED BELOW MOUNTAIN PASSES. * IMPACTS...CROSS WINDS WILL MAKE FOR DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES ALONG HIGHWAYS 58...14... AND 395. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
435 WWUS76 KHNX 141912 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 1212 PM PDT MON MAR 14 2016 ...GUSTY WINDS BELOW KERN COUNTY MOUNTAIN PASSES... CAZ095-098-099-150000- /O.CON.KHNX.WI.Y.0012.000000T0000Z-160315T0000Z/ KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY- SOUTHEASTERN KERN COUNTY DESERT- INCLUDING THE CITIES OF...TEHACHAPI...LAKE ISABELLA... RIDGECREST...ROSAMOND...CALIFORNIA CITY...EDWARDS AFB...MOJAVE 1212 PM PDT MON MAR 14 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... * TIMING...GUSTY WINDS WILL CONTINUE THIS AFTERNOON AND DECREASE THIS EVENING. * WINDS...WEST 20 TO 35 MPH WITH GUSTS TO 50 MPH. THE STRONGER WIND GUSTS ARE EXPECTED BELOW MOUNTAIN PASSES. * IMPACTS...CROSS WINDS WILL MAKE FOR DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES ALONG HIGHWAYS 58...14... AND 395. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ DS
498 WWUS76 KHNX 142042 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 142 PM PDT MON MAR 14 2016 ...GUSTY WINDS BELOW KERN COUNTY MOUNTAIN PASSES... CAZ095-098-099-150000- /O.CON.KHNX.WI.Y.0012.000000T0000Z-160315T0000Z/ KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY- SOUTHEASTERN KERN COUNTY DESERT- INCLUDING THE CITIES OF...TEHACHAPI...LAKE ISABELLA... RIDGECREST...ROSAMOND...CALIFORNIA CITY...EDWARDS AFB...MOJAVE 142 PM PDT MON MAR 14 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... * TIMING...GUSTY WINDS WILL CONTINUE THIS AFTERNOON AND DECREASE THIS EVENING. * WINDS...WEST 20 TO 35 MPH WITH GUSTS TO 50 MPH. THE STRONGER WIND GUSTS ARE EXPECTED BELOW MOUNTAIN PASSES. * IMPACTS...CROSS WINDS WILL MAKE FOR DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES ALONG HIGHWAYS 58...14... AND 395. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ANDERSEN
990 WWUS76 KHNX 142339 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 439 PM PDT MON MAR 14 2016 ...GUSTY WINDS BELOW KERN COUNTY MOUNTAIN PASSES... CAZ095-098-099-150600- /O.EXT.KHNX.WI.Y.0012.000000T0000Z-160315T0600Z/ KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY- SOUTHEASTERN KERN COUNTY DESERT- INCLUDING THE CITIES OF...TEHACHAPI...LAKE ISABELLA... RIDGECREST...ROSAMOND...CALIFORNIA CITY...EDWARDS AFB...MOJAVE 439 PM PDT MON MAR 14 2016 ...WIND ADVISORY NOW IN EFFECT UNTIL 11 PM PDT THIS EVENING... * TIMING...GUSTY WINDS WILL CONTINUE THIS AFTERNOON AND DECREASE THIS EVENING. * WINDS...WEST 20 TO 35 MPH WITH GUSTS TO 50 MPH. THE STRONGER WIND GUSTS ARE EXPECTED BELOW MOUNTAIN PASSES. * IMPACTS...CROSS WINDS WILL MAKE FOR DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES ALONG HIGHWAYS 58...14... AND 395. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ DUDLEY
471 WWUS76 KHNX 150558 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 1058 PM PDT MON MAR 14 2016 CAZ095-098-099-150700- /O.EXP.KHNX.WI.Y.0012.000000T0000Z-160315T0600Z/ KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY- SOUTHEASTERN KERN COUNTY DESERT- INCLUDING THE CITIES OF...TEHACHAPI...LAKE ISABELLA... RIDGECREST...ROSAMOND...CALIFORNIA CITY...EDWARDS AFB...MOJAVE 1058 PM PDT MON MAR 14 2016 ...WIND ADVISORY WILL EXPIRE AT 11 PM PDT THIS EVENING... WINDS HAVE DIMINISHED OVER THE REGION. $$ DUDLEY
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Mar 12, 2:03 PM PST, 12 hours 42 minutes earlier.
Area forecast discussion, Mar 12, 2:03 PM PST, 12 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA 203 PM PST SAT MAR 12 2016 .SYNOPSIS...PARTLY CLOUDY SKIES THIS AFTERNOON WILL YIELD TO INCREASING CLOUDINESS THROUGH THE EVENING AND OVERNIGHT HOURS AS THE NEXT STORM SYSTEM MAKES ITS WAY ONSHORE. PRECIPITATION CHANCES WILL INCREASE TONIGHT AND SUNDAY...WITH SNOW IN THE MOUNTAINS AND RAIN SHOWERS IN THE FOOTHILLS AND VALLEY. && .DISCUSSION...THE LOW PRESSURE SYSTEM THAT WAS RESPONSIBLE FOR THE WIDESPREAD PRECIPITATION ACROSS OUR AREA ON FRIDAY HAS MOVED WELL TO THE EAST OF OUR AREA AND THE PRECIPITATION ENDED OVERNIGHT. PRESSURE GRADIENTS THAT PICKED UP OVERNIGHT PROVIDING FOR INCREASED WINDS BELOW THE MOUNTAIN PASSES IN KERN COUNTY OVERNIGHT HAVE SINCE RELAXED AND WINDS HAVE BEEN TAPERING OFF TODAY AS SHORTWAVE RIDGING PREVAILS FOR THE TIME BEING. MEANWHILE...VISIBLE IMAGERY INDICATING PLENTY OF LINGERING UPSLOPE CLOUDS ALONG THE EAST SIDE OF THE SAN JOAQUIN VALLEY...SOUTHERN SIERRA FOOTHILLS AND THE VALLEY FACING SLOPES OF THE TEHACHAPI MOUNTAINS. THE NEXT SYSTEM THAT WILL IMPACT OUR AREA IS A DEEP MOISTURE PLUME THAT IS CURRENTLY PUSHING INTO NORCAL AND IS PROGGED TO DROP SOUTHWARD INTO CENTRAL CA LATE TONIGHT AND SUNDAY. THE 12Z MODELS CONTINUE TO INDICATE THE DEEPER MOISTURE AND STRONGER DYNAMICS MAINLY IMPACTING THE YOSEMITE PARK AREA FROM LATE TONIGHT THROUGH MONDAY MORNING. RFC QPF PROGS ARE INDICATING 1 TO 2 INCHES OF LIQUID PRECIPITATION FOR THE YOSEMITE PARK AREA...BUT MUCH LESS IS ANTICIAPTED FURTHER SOUTHWARD AS ONLY A QUARTER TO HALF INCH IS EXPECTED FOR THE KINGS CANYON AREA AND ONLY A FEW HUNDREDTHS OF AN INCH ARE EXPECTED IN THE TEHACHAPI MOUNTAINS. SNOW LEVELS ARE EXPECTED TO BE AROUND 5500 FEET AT THE ONSET OF THE PRECIPITATION TONIGHT...BUT RISE TO 6500 FEET OR HIGHER AS MUCH OF THIS MOISTURE PLUME HAS TROPCIAL ORIGINS. A WINTER WEATHER ADVISORY THAT WAS ISSUED BY THE PREVIOUS SHIFT REMAINS IN EFFECT FOR THE SOUTHERN SIERRA NEVADA FROM YOSEMITE PARK TO KINGS CANYON ABOVE 5500 FEET FROM 1000 PM PST THIS EVENING TO 1000 AM PDT MONDAY MORNING. LIGHT PRECIPITATION AMOUNTS ARE EXPECTED ACROSS THE SAN JOAQUIN VALLEY ON SUNDAY AND EARLY MONDAY WITH A QUARTER TO HALF AN INCH OVER MERCED COUNTY WITH LESSER AMOUNTS FURTHER SOUTH. MODEL CONSENSUS AND THE SHORT RANGE ENSEMBLES ARE INDICATING THIS SYSTEM MOVING EAST OF OUR AREA BY MONDAY AFTERNOON AND A DRY UPPER RIDGE AMPLIFYING OFF THE CA COAST ON MONDAY NIGHT AND TUESDAY. A NORTHERLY FLOW WILL PREVAIL OVER THE AREA ON TUESDAY...KEEPING TEMPERATURES BELOW NORMAL AND SOME UPSLOPE CLOUDS OVER THE SOUTH END OF THE SAN JOAQUIN VALLEY AS WELL AS OVER THE VALLEY FACING SLOPES OF THE SOUTHERN SIERRA NEVADA AND TEHACHAPI MOUNTAINS. THE MEDIUM RANGE MODELS ARE NOW IN VERY GOOD AGREEMENT IN SHIFTING THE UPPER RIDGE EASTWARD OVER CA ON WEDNESDAY AND KEEPING IT IN PLACE OVER THE WESTERN CONUS THROUGH THE END OF NEXT WEEK AS A DEEP TROUGH OVER THE MIDWEST KEEPS A BLOCKY PATTERN IN PLACE. THIS WILL RESULT IN MAINLY CLEAR SKIES AND DRY CONDITIONS PREVAILING ACROSS OUR AREA. A WARMING TREND WILL ALSO TAKE PLACE THROUGH THE PERIOD WITH DAYTIME TEMPERATURES EXPECTED TO BE CLOSE TO 10 DEG F ABOVE NORMAL BY THE END OF NEXT WEEK. && .AVIATION...AREAS OF MVFR CIGS AND VSBYS IN THE SIERRA NEVADA MAINLY NORTH OF KINGS CANYON AFTER 06Z SUNDAY. OTHERWISE VFR CONDITIONS WILL PREVAIL FOR THE NEXT 24 HOURS. && .AIR QUALITY ISSUES...NONE. && .CERTAINTY... THE LEVEL OF CERTAINTY FOR DAYS 1 AND 2 IS MEDIUM. THE LEVEL OF CERTAINTY FOR DAYS 3 THROUGH 7 IS HIGH. CERTAINTY LEVELS INCLUDE LOW...MEDIUM...AND HIGH. PLEASE VISIT WWW.WEATHER.GOV/HNX/CERTAINTY.PHP FOR ADDITIONAL INFORMATION AN/OR TO PROVIDE FEEDBACK. && .HNX WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY FROM 10 PM PST THIS EVENING TO 10 AM PDT MONDAY ABOVE 5500 FEET FOR THE CAZ096. && PUBLIC...DS AVN/FW...BEAN SYNOPSIS...ROWE WEATHER.GOV/HANFORD
Nearby
Wind Advisories in California, 2016Every wind advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.